Publication:
RBF-FD Formulas and Convergence Properties

Loading...
Thumbnail Image
Identifiers
Publication date
2010-11-01
Defense date
Advisors
Tutors
Journal Title
Journal ISSN
Volume Title
Publisher
Elsevier
Impact
Google Scholar
Export
Research Projects
Organizational Units
Journal Issue
Abstract
The local RBF is becoming increasingly popular as an alternative to the global version that suffers from ill-conditioning. In this paper, we study analytically the convergence behavior of the local RBF method as a function of the number of nodes employed in the scheme, the nodal distance, and the shape parameter. We derive exact formulas for the first and second derivatives in one dimension, and for the Laplacian in two dimensions. Using these formulas we compute Taylor expansions for the error. From this analysis, we find that there is an optimal value of the shape parameter for which the error is minimum. This optimal parameter is independent of the nodal distance. Our theoretical results are corroborated by numerical experiments.
Description
Keywords
Radial basis functions, Mesh-free
Bibliographic citation
Bayona, V., Moscoso, M., Carretero, M. & Kindelan, M. (2010). RBF-FD formulas and convergence properties. Journal of Computational Physics, 229(22), 8281-8295.